Has anyone experienced excessive sleepiness or lassitude or other bad side effects from 2 Metformin 500 mg per day? Or any side effects from Trulicity?
Interested in more discussions like this? Go to the Diabetes & Endocrine System Support Group.
Metformin did upset my stomach for about a month or 2 when I started on it. I am now on 850 mg twice a day, and it took another month or so to get used to that also–no other side effects for me.
Metformin is nasty. Even just on a single 500 mg dose in the evening, In addition to fatigue and constant headaches, I had horrible stomach upsets all day, every day for over two months before I gave up. Metformin is often the first treatment given because it is very cheap and practitioners just prescribe it out of habit. If you are still having difficulty tolerating it, work with your medical team to find a better alternative for you.
@gamesjr Hi Gene, and welcome to Connect.
I was on Metformin for a while a few years ago but never had any negative effects from it. I reached a point though where it was no longer needed so now I just control my blood sugar through diet. I was also on 500 mg, two times a day. At one point when I was on prednisone temporarily, I had to increase to 850 mg.
I have never been on Trulicity.
has anyone had bad side effects to Metformin 500 two times per day? I wonder if my daytime fatique, and sleepiness is caused by Metformin 500.
Jump to this post
My endocrinologist prescribed two Metformin at night and that works pretty well. My son's doctor says to take after meals during the day and his numbers remain high. We don't know how much of it is due to diet control because I do much better than he on that count. I am fighting sleep and can't do much work during the day. Yesterday I took two naps because it was a cold, bitter day and I couldn't go outside. I am blaming my blood pressure meds for the sleepiness and my doctor says he has no other options. Losing weight should help the blood pressure, but I am not getting enough movement and exercise to make progress. I have taken Metformin for a few years and it bothered my stomach for a while, and then I was fine. Yes, I need to find the problem with the sleepiness because I am getting weaker and less steady on my feet. I feel drugged. At this point, since my doctor won't make change in any meds, I am taking less BP meds on my own and will be able to walk outside now that the cold spell is over. I am also eating less and in the past that would give me more energy or ambition, but not now. I eat no added sugar or sweets and a low carb diet. And I am going downhill. The blood sugar numbers don't drop because I don't exercise. the doctor is satisfied, but I am not! My doctor said Metformin doesn't do much. I think it helps me over night but I don't think of it as a crutch and prefer to be more careful with my diet. I love vegetables and grow my own in the summer. I quit going to my church to avoid stress, in order to stay away from issues that affect me. I am determined to get to the bottom of the problems and stay awake most of the day. I am 83 and an ambitious person.
One potential thing would be to have a doctor who specializes in geriatric medicine take a look at all of the meds including over the counter stuff and see if there are some interactions happening. A pharmacist could also do the same thing.
I've been a type 2 diabetic for 15 years, taking a variety of meds over those years. I do carbohydrate counting and eat a large variety of food. And over that time have lost 60+ pounds. Metformin is one of the meds I take, before I eat. I take it in the morning before I eat and before supper.
I've been on blood pressure medicine 30+ years. Last year I started having problems with low blood pressure – dizziness and was very tired— and am know taking a significantly reduced amount of blood pressure medication based on discussions with my doctor and my blood pressure is in a good range.
I get out and move every day—-some days more than other days. 😇 today I am going to a silver sneakers class at the local YM. Yesterday I went to a yoga class —a new activity that is helping me move better.
Thanks so much. That helps me in my attitude toward pushing harder. What I am dealing with now is spine surgery over two years ago and at first I recovered very well, I thought. When I couldn't walk far, I talked to the surgeon about therapy and he wasn't keen on anything at all. He said I was doing better than expected, which scared me a little about the future. When I started on the new PB meds added to the old PB meds, I couldn't do much at all and kept falling asleep if I sat down to rest. I quit going anywhere because I am cautious about driving. I can't shop alone at all. I went to Florida to walk in the sun and didn't make any improvement at all. Everyone tells me to move more. I know I can't handle an activity class right now although I have done many over the years. My lower back will not handle the load after about five or ten minutes of walking. Today a refused to take the BP pill and managed to walk down the hill to get the newspaper. I stopped for a minute coming back up to the house. This afternoon I will walk to the mailbox and back and I am staying awake better as I have work to do. I don't do any chore for very long without resting. I saw a neurologist some time ago and she said nothing could be done about what she thought was some nerve damage in my foot, perhaps from the spine surgery and/or from the second knee replacement. Now that the weather is a little better I will walk outside but I know I won't accept the added BP medicine much longer. I have never been a quitter or fearful about moving before, but am wondering if my activity days are limited for the future. My friends and my doctor think I can just keep walking, and the body won't do it.
I will keep searching for whatever will make me stronger. I never was an athlete but I can play the piano well and my mind does two Sudoku puzzles a day.
The podiatrist told my husband that his long term use of the diabetes drug, metformin may be the cause of his foot neuropathy due to the drug depleting three vitamins. Have any of you heard this before?
Have not heard that metformin can cause neuropathy. More likely, it is the diabetes that caused the neuropathy.
Hello @abelew, I think @lois6524 is right about it more likely being the diabetes that caused the neuropathy. There is some information to associate use of metformin with B12 deficiency and it may make peripheral neuropathy worse.
Metformin Linked to B12 Deficiency
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In